Alert archive / Texas / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 2, NWS Brownsville, TX

March 26, 2025Brooks County, Jim Hogg County, Texas

NWS Brownsville, TX issued this severe thunderstorm warning at Mar 26, 2025, 5:55 PM CDT for Brooks County, Jim Hogg County, Texas. It was in force for 11 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 26, 2025, 5:55 PM CDT (22:55 UTC)
Expired
Mar 26, 2025, 6:06 PM CDT
In force
11 min
Issued by
NWS Brownsville, TX
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Brooks County, TX, Jim Hogg County, TX

The radar

The Corpus Christi radar (KCRP), 136 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 10.9 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2025-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 801 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2025-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
801 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
632 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
-16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

415 
WUUS54 KBRO 262255
SVRBRO
TXC047-247-262345-
/O.NEW.KBRO.SV.W.0002.250326T2255Z-250326T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Brownsville TX
555 PM CDT Wed Mar 26 2025

The National Weather Service in Brownsville has issued a

* Severe Thunderstorm Warning for...
  Southeastern Jim Hogg County in Deep South Texas...
  West central Brooks County in Deep South Texas...

* Until 645 PM CDT.

* At 555 PM CDT, a severe thunderstorm was located near Agua Nueva,
  moving northeast at 15 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Puesta Del Sol Airport and Agua Nueva.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2683 9853 2693 9871 2716 9856 2701 9830
TIME...MOT...LOC 2255Z 216DEG 11KT 2695 9857 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

60-BE
1 follow-up statement
329 
WWUS54 KBRO 262306
SVSBRO

Severe Weather Statement
National Weather Service Brownsville TX
606 PM CDT Wed Mar 26 2025

TXC047-247-262316-
/O.CAN.KBRO.SV.W.0002.000000T0000Z-250326T2345Z/
Jim Hogg TX-Brooks TX-
606 PM CDT Wed Mar 26 2025

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JIM HOGG AND WEST
CENTRAL BROOKS COUNTIES IS CANCELLED...

The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.

&&

LAT...LON 2683 9853 2693 9871 2716 9856 2701 9830
TIME...MOT...LOC 2304Z 216DEG 11KT 2698 9855 

$$

60-BE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 2:57 PM CDT, 2 hours 58 minutes earlier.

Area forecast discussion, Mar 26, 2:57 PM CDT, 2 hours 58 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
257 PM CDT Wed Mar 26 2025

...New SHORT TERM, LONG TERM, MARINE...

.SHORT TERM...
(Tonight through Thursday night)
Issued at 253 PM CDT Wed Mar 26 2025

Key messages:

* Environmental conditions are becoming more favorable for strong to
  severe convection through the short term.

* A flash Flood Watch has been issued for tonight through Friday
  morning.

Just the highlights this discussion. A marginal SPC risk will become
slight on Thursday. SPC gives details below.

Extensive deep convection will likely be ongoing across parts of
South Texas Thursday morning, in association with a leading low-
amplitude shortwave impulse. How far south-southeast attendant cold
pool/large-scale outflow is uncertain, with the 12Z NAM displaced
farther northwest than the bulk of preferred guidance. This will
have profound impacts on spatial extent and amplitude of D2 severe
potential. Prior overturning/stabilization is likely to be much more
prominent than indicated by the 12Z NAM.

Some severe wind/embedded hail threat may accompany the leading
convection across deep South Texas and the lower Texas Coast, before
it shifts offshore/weakens through late morning into midday.
Trailing outflow will serve as a focus for renewed development
beyond the higher terrain of northeast Mexico. Confidence is low in
achieving substantial retreat/destabilization north of the outflow.
But with persistence of weak mid-level troughing upstream and
moderate mid-level southwesterlies, renewed severe potential may
occur across parts of South Texas Thursday evening/night with slow-
moving clusters. Embedded supercells could pose a mixed severe
hail/wind threat.

On the precip side, we expect developing and expanding clusters of
heavy showers and thunderstorms through this afternoon. Dry
antecedent soils, slow cell motion and heavy rain will support a
higher flash flood threat. Synoptic scale factors will again support
heavy rainfall on Thursday, but mesoscale factors will influence the
exact timing and location of specific heavy rain opportunities. A
slight to moderate ERO area (above flash flood guidance) will shift
east and south on Thursday

&&

.LONG TERM...
(Friday through next Wednesday)
Issued at 253 PM CDT Wed Mar 26 2025

Key messages:

-Rain comes to an end on Fridy

-Warmer than average temperatures return by Saturday

At the mid-to-upper levels, the long term begins Friday morning with
the base of the trough passing over Deep South Texas and the Rio
Grande Valley, exiting the County Warning Area (CWA) by Friday
evening. Following, a weak mid-upper level ridge will lead to slight
west-northwesterly flow aloft Friday night into Saturday. Zonal flow
returns Saturday night into Sunday before gradually giving way to a
northwesterly flow from the later part of Sunday and into the first
half next week as a subtropical ridge builds off the northwestern
coast of Mexico, moving eastward. As the expanding ridge digs on the
backside of a shortwave trough moving eastward and over north Texas
Sunday night, a cold front will pass through Texas, arriving as a
weakening frontal boundary Monday afternoon, lingering into Tuesday.

At the surface, wet conditions are expected Friday morning with a
medium to high (30-60%) chance of showers and thunderstorms, with
lower chances to the west and higher chances to the east. The
highest chances (60-70%) of convection exist across Brooks and
Kenedy counties. As the trough, discussed above, pulls away Friday
afternoon and evening, chances of showers decrease to 15-40%, with
the lowest chances across the western Northern Ranchlands and Upper
RGV, with less than 15% further west, and the best probabilities
closer to the coast and the barrier islands. Across the CWA, an
additional 0.05-0.35 inch of rain is possible on Friday before
coming to an end. Although heavier showers could result in localized
higher amounts across Brooks and Kenedy counties, as well as the
coastal counties, the LREF and NBM probabilities only yield a 10-15%
chance of amounts exceeding more than 0.75 inches. Mostly dry
conditions return Friday night and for the remainder of the long
term.

Cloud cover should keep high temperatures in the 80s on Friday, but
upper 80s and lower to mid-90s return to much of Deep South Texas
from Saturday onward, with daytime high temperatures running about 5-
10 degrees above average or warmer, particularly further west and
inland (Middle and Upper RGV and Rio Grande Plains). Overnight lows
ranging from the mid to upper 60s further north, and lower 70s
across the RGV, will be the recurring pattern through Monday night.
Winds turn easterly on Monday, holding through Tuesday as a weak
frontal boundary lingers across the region. Southeasterly flow
returns Tuesday into Wednesday, resulting in lows mostly in the
lower 70s Tuesday and Wednesday nights. Wednesday may feature the
warmest day of the long term with highs ranging from near 90 to
upper 90s further west.

&&

.AVIATION...
(18Z TAFS)
Issued at 1229 PM CDT Wed Mar 26 2025

We have MVFR ceilings at KBRO and KHRL with IFR at KMFE. KMFE is
reporting heavy rain with thunderstorms in the vicinity. Moderate
southeast winds. Convection is filling in across the area this
afternoon, with activity expected to persist well into this
evening and tonight. As a result, aviation conditions will likely
be degraded, with cloud to ground lightning and gusty winds an
additional concern for ground operations. Stronger cells near the
aerodromes do have a small potential for producing hail and brief
downbursts of rain.

&&

.MARINE...
Issued at 253 PM CDT Wed Mar 26 2025

Tonight through Thursday night...A tighter pressure gradient will
strengthen winds and build seas through Thursday night. Small craft
may need to exercise caution at times, and we may need a small craft
advisory at some point if wave heights poke above 7 feet. Unsettled
weather will generate scattered showers and thunderstorms tonight
through Thursday night.

Friday through next Wednesday...Small Craft Exercise Caution (SCEC)
headlines, possibly Small Craft Advisories, could persist through
Friday night, particularly across the offshore (20-60 nm) Gulf
waters, as moderate to fresh southeasterly winds continue to
generate moderate moderate (4-6 feet, possibly 7 feet for the
offshore waters) as a tightened pressure gradient continues
offshore behind the departing trough and incoming high pressure.
The gradient weakens and winds diminish to gentle to moderate on
Saturday with slight to moderate seas continuing for most of the
rest of the long term. Winds and seas may build once again by the
middle of next week. Chances of showers and thunderstorms
diminishing significantly throughout Friday, with dry weather
returning Friday evening.

&&

.PRELIMINARY POINT TEMPS/POPS...
BROWNSVILLE             71  82  68  80 /  60  40  80  50
HARLINGEN               68  85  66  84 /  60  50  80  50
MCALLEN                 72  88  70  88 /  70  60  80  50
RIO GRANDE CITY         69  84  66  86 /  70  70  80  40
SOUTH PADRE ISLAND      70  76  67  75 /  50  40  80  50
BAYVIEW/PORT ISABEL     69  81  66  80 /  50  40  80  50

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Flood Watch from 7 PM CDT this evening through Friday morning
     for TXZ248>251-351-451.

GM...None.
&&

SHORT TERM...54-BHM
LONG TERM....65-Irish
AVIATION...54-BHM

In the hours before

Special weather statement, Mar 26, 12:39 PM CDT, 5 hours 16 minutes before
Special Weather Statement
National Weather Service Brownsville TX
1239 PM CDT Wed Mar 26 2025

TXZ353-261830-
Northern Hidalgo TX-
1239 PM CDT Wed Mar 26 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN HIDALGO COUNTY
THROUGH 130 PM CDT...

At 1239 PM CDT, Doppler radar was tracking a strong thunderstorm over
Red Gate, or near Linn, moving north at 20 mph.

HAZARD...Wind gusts of 50 to 55 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Linn, Edinburg South Texas International Airport
Edinburg South Texas International Airport, Hargill Elementary, San
Manuel, Red Gate, and Hargill Reservoir.

This includes US Highway 281 between mile markers 748 and 764.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2645 9805 2645 9806 2644 9806 2646 9822
      2668 9832 2673 9802 2649 9800 2645 9800
      2645 9799 2644 9799
TIME...MOT...LOC 1739Z 169DEG 19KT 2650 9813

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH

60-BE
Special weather statement, Mar 26, 12:54 PM CDT, 5 hours 1 minute before
Special Weather Statement
National Weather Service Brownsville TX
1254 PM CDT Wed Mar 26 2025

TXZ249-261830-
Jim Hogg TX-
1254 PM CDT Wed Mar 26 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN JIM HOGG COUNTY
THROUGH 130 PM CDT...

At 1254 PM CDT, Doppler radar was tracking a strong thunderstorm 13
miles southeast of South Fork Estates, or 13 miles north of Agua
Nueva, moving north at 25 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Hebbronville, Las Lomitas, Gruy Stadium, Hebbronville Border Patrol
Station, Jim Hogg County Airport, Hebbronville High School, and South
Fork Estates.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2734 9855 2734 9852 2727 9852 2726 9853
      2726 9852 2724 9850 2724 9849 2714 9849
      2714 9848 2704 9847 2702 9872 2735 9880
      2736 9863 2734 9862 2734 9859 2736 9859
      2736 9855
TIME...MOT...LOC 1754Z 174DEG 23KT 2710 9864

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

60-BE
Special weather statement, Mar 26, 1:03 PM CDT, 4 hours 52 minutes before
Special Weather Statement
National Weather Service Brownsville TX
103 PM CDT Wed Mar 26 2025

TXZ248-252-261830-
Zapata TX-Starr TX-
103 PM CDT Wed Mar 26 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN STARR AND
SOUTHEASTERN ZAPATA COUNTIES THROUGH 130 PM CDT...

At 102 PM CDT, Doppler radar was tracking a strong thunderstorm over
Roma High School, or near Roma, moving north at 15 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
New Falcon, La Rosita, Roma Creek, Roma High School, Salineno, Falcon
State Park, Garceno, El Sauz, Falcon Dam, and Roma City Hall.

This includes US Highway 83 between mile markers 784 and 814.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2673 9916 2667 9880 2637 9891 2639 9893
      2637 9894 2638 9895 2639 9895 2640 9896
      2639 9901 2641 9902 2641 9905 2643 9911
      2644 9910 2648 9909 2652 9913 2654 9917
      2657 9917 2659 9918
TIME...MOT...LOC 1802Z 190DEG 13KT 2648 9902

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

60-BE
Special weather statement, Mar 26, 3:57 PM CDT, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Brownsville TX
357 PM CDT Wed Mar 26 2025

TXZ249-252-262130-
Jim Hogg TX-Starr TX-
357 PM CDT Wed Mar 26 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN JIM HOGG AND NORTH
CENTRAL STARR COUNTIES THROUGH 430 PM CDT...

At 356 PM CDT, Doppler radar was tracking a strong thunderstorm near
Viboras, moving northeast at 10 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Viboras and San Rafael Ranch Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2692 9881 2681 9842 2680 9842 2657 9893
      2669 9899
TIME...MOT...LOC 2056Z 225DEG 8KT 2666 9892

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

68
Special weather statement, Mar 26, 4:29 PM CDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Brownsville TX
429 PM CDT Wed Mar 26 2025

TXZ249-252-262200-
Jim Hogg TX-Starr TX-
429 PM CDT Wed Mar 26 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN JIM HOGG AND NORTH
CENTRAL STARR COUNTIES THROUGH 500 PM CDT...

At 428 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms near Agua Nueva, moving northeast at 20 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Viboras, Puesta Del Sol Airport, and Agua Nueva.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2662 9877 2670 9896 2706 9876 2689 9842
TIME...MOT...LOC 2128Z 212DEG 16KT 2683 9868

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

60-BE
Special weather statement, Mar 26, 4:56 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service Brownsville TX
456 PM CDT Wed Mar 26 2025

TXZ249-262245-
Jim Hogg TX-
456 PM CDT Wed Mar 26 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN JIM HOGG COUNTY
THROUGH 545 PM CDT...

At 455 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Agua Nueva, moving northeast at 20 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Puesta Del Sol Airport and Agua Nueva.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2694 9842 2678 9858 2678 9879 2680 9882
      2708 9868
TIME...MOT...LOC 2155Z 214DEG 16KT 2682 9870

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

60-BE

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 1:07 AM CDTFlood WatchBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more59 hr
Mar 26, 12:21 PM CDTSpecial Weather StatementBROHidalgo24 min
Mar 26, 12:25 PM CDTSpecial Weather StatementBROJim Hogg35 min
Mar 26, 12:39 PM CDTSpecial Weather StatementBROHidalgo51 min
Mar 26, 12:54 PM CDTSpecial Weather StatementBROJim Hogg36 min
Mar 26, 1:03 PM CDTSpecial Weather StatementBROStarr27 min
Mar 26, 3:57 PM CDTSpecial Weather StatementBROStarr33 min
Mar 26, 4:29 PM CDTSpecial Weather StatementBROJim Hogg31 min
Mar 26, 4:56 PM CDTSpecial Weather StatementBROJim Hogg49 min
Mar 26, 5:09 PM CDTSevere Thunderstorm WarningBROJim Hogg51 min

Nearby

Severe Thunderstorm Warnings in Texas, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.